Texas, 2005Damaging Wind in Texas, October 31, 2005
October 31, 2005 · NWS BRO · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Oct 31, 8:26 PM CST, 57 minutes earlier.
Area forecast discussion, Oct 31, 8:26 PM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
826 PM CST MON OCT 31 2005
.UPDATE...
FRONTAL BOUNDARY CURRENTLY MOVING THROUGH HBV AND BKS AND RACING
SOUTH ABOUT 30KTS. A PREFRONTAL TROUGH INTERSECTS THE FRONT AROUND
BKS AND TOWARDS THE SOUTHWEST TO NEAR RIO GRANDE CITY. BORDERLINE
SEVERE WEATHER IS NOT OUT OF THE QUESTION THROUGH THE NEXT SEVERAL
HOURS...BUT WILL BE LIMITED WITH THE LOSS OF DAYTIME HEATING. THE
MAIN SEVERE THREAT NOW WOULD BE STRAIGHT LINE WINDS ALTHOUGH LOW
LEVEL WINDS GO FROM 170 DEGREES AT THE SFC TO 315 DEGREES AT
11KFT. ONE POSSIBLE EMBEDDED RIGHT TURNING SUPERCELL IS MOVING
SOUTH SOUTHEAST OUT OF BAFFIN BAY INTO THE NORTHERN LAGUNA MADRE.
CURRENT SQUALL LINE SPEED WOULD PUT ARRIVAL IN THE LOWER VALLEY
AROUND 10 PM AND THROUGH THE VALLEY AROUND 1130PM. RESIDENTS ARE
URGED TO STAY ADVISED FOR THE LATEST WATCHES AND WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
&&
.MARINE...
FRONTAL BOUNDARY MOVING INTO THE NORTHERN COASTAL WATERS AS WE
SPEAK WITH LATEST REPORT FROM KINGSVILLE OF GUSTS TO 27KTS.
STRONG/SEVER THUNDERSTORMS ARE FIRING ALONG THE FRONT WITH
SIGNIFICANT CLOUD TO SURFACE LIGHTNING...GUSTY WINDS AND CHOPPY
SEAS. MARINERS ARE ADVISED TO SEEK SAFE HARBOR FOR THE NEXT FEW
HOURS AS THE FRONT BARRELS THROUGH THIS EVENING. WINDS ARE
EXPECTED TO INCREASE SIGNIFICANTLY BEHIND THE FRONT WITH
SUSTAINED WINDS OF 25 TO 30 KNOTS WITH GUSTS NEAR GALE FORCE.
SMALL CRAFT ADVISORIES HAVE BEEN ISSUED FOR ALL THE COASTAL
WATERS.
&&
.AVIATION...
SQUALL LINE MOVING INTO DEEP SOUTH TEXAS WILL PASS THROUGH THE
REGION BETWEEN NOW AND MIDNIGHT WITH STRONG GUSTY WINDS AND TSRA+.
SKIES WILL QUICKLY CLEAR BEHIND THE FRONT. WINDS WILL INCREASE
TO 15 TO 20 KNOTS AND TURN TO THE NORTH BEHIND THE FRONT AFTER
MIDNIGHT.
&&
.PREV DISCUSSION... /ISSUED 230 PM CST MON OCT 31 2005/
DISCUSSION...COLD FRONT MOVING ACROSS THE HILL COUNTRY THIS
AFTERNOON WILL ENTER N ZONES LATE THIS EVENING AND MOVE THROUGH BRO
EARLY TUE MORNING. MODEL CONSENSUS MAINTAINS MID/UPPER LEVEL ENERGY
N OF CWA CANNOT RULE OUT ISOLD STRONG TO SVR STORMS MAINLY OVER
KENEDY COUNTY AND MARINE ZONES. WILL MAINTAIN HIGHEST POPS OVERNIGHT
ALONG FRONTAL BOUNDARY AS IT MOVES THROUGH CWA. GUSTY NORTHERLY
WINDS BEHIND THE FRONT WILL USHER IN A COOLER AND DRIER AIRMASS. MAV
GUIDANCE HAS BEEN TOO WARM IN POST FRONTAL AIRMASSES THIS SEASON SO
WILL TREND TOWARDS COOLER MET GUIDANCE. MOSTLY CLEAR SKIES AND
COOLER TEMPS WILL PREVAIL THROUGH THURSDAY. HIGH PRESSURE RIDGE WILL
MAINTAIN PLEASANT...PRECIP FREE WX INTO THE WEEKEND. GUIDANCE
SUGGESTS ANOTHER THE TAIL END OF ANOTHER FRONT WILL MOVE INTO S TX
EARLY NEXT WEEK. WITH A MORE ZONAL UPPER LEVEL FLOW PROGGED...WILL
ONLY GO WITH SCHC POPS FOR EARLY NEXT WEEK.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT TUESDAY TO 6 PM WEDNESDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
MANSFIELD OUT 20 NM...COASTAL WATERS FROM PORT MANSFIELD TO
RIO GRANDE OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT
MANSFIELD EXTENDING FROM 20 TO 60 NM...AND WATERS FROM PORT
MANSFIELD TO RIO GRANDE EXTENDING FROM 20 TO 60 NM.
&&
64/65/VEGAHazardous weather outlook, Oct 31, 10:00 AM CST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1000 AM CST MON OCT 31 2005
TXZ248>257-011200-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
1000 AM CST MON OCT 31 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
A COLD FRONT WILL BEGIN MOVING THROUGH THE NORTHERN PORTION OF
DEEP SOUTH TEXAS LATER TONIGHT. SHOWERS AND THUNDERSTORMS WILL
DEVELOP ALONG THE FRONT...AND SOME STRONG TO SEVERE THUNDERSTORMS
ARE POSSIBLE. ALSO...A SMALL CRAFT ADVISORY WILL BEGIN FOR THE
GULF OF MEXICO WATERS ADJACENT TO DEEP SOUTH TEXAS LATER TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SHOWERS AND THUNDERSTORMS...SOME POSSIBLY STRONG TO SEVERE...
WILL CONTINUE OVER DEEP SOUTH TEXAS DURING THE EARLY MORNING
HOURS OF TUESDAY. THE SMALL CRAFT ADVISORY WILL ALSO CONTINUE
FOR THE GULF OF MEXICO WATERS ADJACENT TO DEEP SOUTH TEXAS
TUESDAY THROUGH LATE WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
TOMASELLI
Thunderstorm Wind, Cameron
- When
- October 31, 9:23 PM CST
- Where
- Cameron County, Port Isabel
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 26.067, -97.200
Damaging winds associated with strong thunderstorms in the area completely tore out a canopy from its foundation at a local car wash.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, October 31, 2005$150,000 · 54 kt wind · 8 events
- Hail and Damaging Winds in Texas, October 31, 2005$110,000 · 1 in hail · 10 events
- Strong Wind in Oregon, October 31, 2005$50,000 · 1 event
- Damaging Wind in Arkansas, October 31, 20051 injured · $30,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Texas, October 31, 2005$30,000 · 50 kt wind · 6 events
- Damaging Wind in Texas, October 31, 2005$25,000 · 56 kt wind · 1 event
- Damaging Wind in Louisiana, October 31, 2005$25,000 · 54 kt wind · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, October 31, 200560 kt wind · 8 events
- Hail in Texas, October 31, 20050.88 in hail · 4 events
- Marine Thunderstorm Winds in Gulf of Mexico, October 31, 20054 events
- High Wind in Montana, October 31, 200555 kt wind · 3 events
- Hail in Texas, October 31, 20051 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481134.